Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 177, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2017, 9:28 PM CDT for Deaf Smith County, Texas. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2017, 9:28 PM CDT (02:28 UTC)
- Expired
- Jun 25, 2017, 11:00 PM CDT
- In force
- 92 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Deaf Smith County, TX
The radar
The Cannon AFB radar (KFDX), 86 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:52 PM CDT | HAIL 2.5 | Simms, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
The text
As transmitted.
416
WUUS54 KAMA 260228
SVRAMA
TXC117-260400-
/O.NEW.KAMA.SV.W.0177.170626T0228Z-170626T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
928 PM CDT SUN JUN 25 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Central Deaf Smith County in the Panhandle of Texas...
* Until 1100 PM CDT
* At 927 PM CDT, a severe thunderstorm was located 7 miles north of
Simms, or 17 miles southwest of Vega, moving south at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Hereford, Simms and Bootleg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3518 10283 3519 10256 3475 10232 3475 10304
3481 10304
TIME...MOT...LOC 0227Z 011DEG 17KT 3514 10270
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
Beat6 follow-up statements
158
WWUS54 KAMA 260250
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
950 PM CDT SUN JUN 25 2017
TXC117-260400-
/O.CON.KAMA.SV.W.0177.000000T0000Z-170626T0400Z/
Deaf Smith TX-
950 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WESTERN DEAF SMITH COUNTY...
At 950 PM CDT, a severe thunderstorm was located over Simms, or 19
miles southwest of Vega, moving south at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Hail may
accumulate on roadways causing hazardous travel.
Locations impacted include...
Hereford, Simms and Bootleg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3514 10275 3514 10255 3475 10232 3475 10304
3480 10300
TIME...MOT...LOC 0250Z 003DEG 19KT 3506 10268
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Beat008
WWUS54 KAMA 260309
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1009 PM CDT SUN JUN 25 2017
TXC117-260400-
/O.CON.KAMA.SV.W.0177.000000T0000Z-170626T0400Z/
Deaf Smith TX-
1009 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WESTERN DEAF SMITH COUNTY...
At 1008 PM CDT, a severe thunderstorm was located 4 miles south of
Simms, or 17 miles northwest of Hereford, moving south at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Hail may
accumulate on roadways causing hazardous travel.
Locations impacted include...
Hereford, Simms and Bootleg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3508 10276 3509 10252 3475 10232 3475 10304
3480 10300
TIME...MOT...LOC 0308Z 000DEG 22KT 3497 10264
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Beat199
WWUS54 KAMA 260323
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1023 PM CDT SUN JUN 25 2017
TXC117-260400-
/O.CON.KAMA.SV.W.0177.000000T0000Z-170626T0400Z/
Deaf Smith TX-
1023 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN DEAF SMITH COUNTY...
At 1022 PM CDT, a severe thunderstorm was located 9 miles south of
Simms, or 15 miles west of Hereford, moving south at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Hereford and Bootleg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3502 10277 3504 10250 3475 10232 3475 10295
TIME...MOT...LOC 0322Z 011DEG 17KT 3490 10266
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
Beat352
WWUS54 KAMA 260335
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1035 PM CDT SUN JUN 25 2017
TXC117-260400-
/O.CON.KAMA.SV.W.0177.000000T0000Z-170626T0400Z/
Deaf Smith TX-
1035 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTH CENTRAL DEAF SMITH COUNTY...
At 1035 PM CDT, a severe thunderstorm was located 7 miles east of
Bootleg, or 13 miles north of Friona, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Hereford and Bootleg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3494 10276 3497 10247 3475 10232 3475 10288
TIME...MOT...LOC 0335Z 011DEG 17KT 3484 10267
HAIL...1.00IN
WIND...60MPH
$$
Beat914
WWUS54 KAMA 260346
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1046 PM CDT SUN JUN 25 2017
TXC117-260400-
/O.CON.KAMA.SV.W.0177.000000T0000Z-170626T0400Z/
Deaf Smith TX-
1046 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTH CENTRAL DEAF SMITH COUNTY...
At 1046 PM CDT, a severe thunderstorm was located 7 miles north of
Black, or 11 miles northeast of Friona, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Hereford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3486 10269 3487 10242 3475 10232 3475 10281
TIME...MOT...LOC 0346Z 003DEG 22KT 3479 10264
HAIL...1.00IN
WIND...60MPH
$$
Beat326
WWUS54 KAMA 260353
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1053 PM CDT SUN JUN 25 2017
TXC117-260403-
/O.EXP.KAMA.SV.W.0177.000000T0000Z-170626T0400Z/
Deaf Smith TX-
1053 PM CDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DEAF SMITH
COUNTY WILL EXPIRE AT 1100 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3486 10269 3487 10242 3475 10232 3475 10281
TIME...MOT...LOC 0353Z 011DEG 17KT 3477 10265
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:41 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 25, 6:41 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 641 PM CDT Sun Jun 25 2017 .AVIATION... For the 00z TAFs... Thunderstorms over northern parts of forecast area will likely pose a near-term threat at GUY, with DHT being threatened slightly later. Less certainty for timing for AMA, but thunderstorms are likely this evening and tonight. MVFR ceilings expected to develop at all terminals before sunrise, probably lasting much of the morning. Amendments likely to be forthcoming due to timing uncertainties. Cockrell && .PREV DISCUSSION... /Issued 410 PM CDT Sun Jun 25 2017/ DISCUSSION... Not much for changes in this forecast package as the forecast is still pretty well on track. Temps this afternoon have been slightly warmer than yesterday with the higher temps in the west today and cooler on the eastern side of the CWA due to clouds hanging on longer there. The break in clouds has allowed for more daytime heating and thus increasing the instability today. CAMs are still disagreeing slightly on the extent of coverage for showers and thunderstorms this afternoon through the night. Feel there is a decent chance for storms to develop and move across the majority of the area overnight. Due to the increased instability and better shear today, storms may become stronger than what we saw yesterday; some of the storms on the western half of the area may become severe with large hail and damaging winds being the primary threats. We are already seeing initiation in Sherman and Moore and expect more storms to fire up within the area or move in from the mountains in New Mexico. Monday will look somewhat similar to today with some of the cloud cover lingering in the morning hours, followed by a break out of clouds and then storms again in the late afternoon to evening. These storms may also become strong to severe depending on how much clouds break out, allowing for more instability to be generated. Tuesday looks to see a warm up as winds turn more southwesterly in the low levels and allow for downsloping winds. As the upper level ridge moves across the central Plains, this will be the last day for northwest flow aloft and thus the final day for storm chances to come in from the mountains. Mid week will see zonal flow aloft as a trough tries to move south from Canada. This will lead to even more downsloping and warmer temps. The end of the week will see a return of high pressure building up in the desert southwest. This leads to a return of precip chances for the weekend. Beat && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 82 61 87 67 / 60 40 30 10 10 Beaver OK 60 86 63 90 71 / 40 20 30 10 20 Boise City OK 59 82 60 87 66 / 60 20 20 10 20 Borger TX 63 86 64 89 71 / 60 30 20 10 20 Boys Ranch TX 61 86 61 89 68 / 70 40 30 10 10 Canyon TX 60 83 61 87 67 / 60 40 30 10 10 Clarendon TX 62 82 62 86 68 / 50 40 30 10 10 Dalhart TX 60 86 61 87 65 / 70 30 20 10 20 Guymon OK 62 85 63 90 69 / 60 20 20 10 20 Hereford TX 59 85 61 87 67 / 70 40 30 10 10 Lipscomb TX 64 85 63 88 72 / 40 30 30 10 20 Pampa TX 62 84 61 86 68 / 50 30 20 10 20 Shamrock TX 65 85 63 87 70 / 40 40 30 10 10 Wellington TX 67 85 64 88 71 / 40 40 30 10 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/14
Hazardous weather outlook, Jun 25, 4:19 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 419 PM CDT Sun Jun 25 2017 OKZ001>003-TXZ001>020-261000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 419 PM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible over all of the Oklahoma and Texas Panhandles today. Some storms across the northwestern third of the Panhandles may become severe, with large hail and damaging winds being the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across all of the Texas and Oklahoma Panhandles Monday through Tuesday night. Isolated strong to severe storms will be possible mainly in the western Texas and Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms will be possible again for portions of the Panhandles on Thursday night and Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 25, 8:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
848 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
06/25/2017 M67 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1700728
JCLocal storm report, Jun 25, 9:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL 3 WSW DALHART 36.04N 102.57W
06/25/2017 M1.75 INCH HARTLEY TX PUBLIC
SOCIAL MEDIA PICTURE CONFIRMED GOLFBALL SIZED HAIL.
&&
EVENT NUMBER AMA1700729
WEBERSpecial weather statement, Jun 25, 9:14 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Amarillo TX 914 PM CDT SUN JUN 25 2017 TXZ011-012-260315- Potter TX-Oldham TX- 914 PM CDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OLDHAM AND WESTERN POTTER COUNTIES UNTIL 1015 PM CDT... At 914 PM CDT, Doppler radar was tracking a strong thunderstorm over Valley De Oro, or 23 miles northwest of Amarillo, moving south at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Valley De Oro. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3554 10215 3550 10189 3525 10191 3529 10222 TIME...MOT...LOC 0214Z 009DEG 10KT 3545 10209 Beat
Local storm report, Jun 25, 9:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
916 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 14 SW DALHART 35.91N 102.69W
06/25/2017 M81 MPH HARTLEY TX BROADCAST MEDIA
FROM THE KVII SCHOOLNET SITE AT OLSON RANCH.
&&
EVENT NUMBER AMA1700730
14Special weather statement, Jun 25, 9:17 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Amarillo TX 917 PM CDT SUN JUN 25 2017 TXZ011-016-260315- Deaf Smith TX-Oldham TX- 917 PM CDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OLDHAM AND NORTH CENTRAL DEAF SMITH COUNTIES UNTIL 1015 PM CDT... At 917 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Adrian, or 15 miles west of Vega, moving southeast at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Simms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3524 10280 3525 10262 3508 10240 3496 10282 TIME...MOT...LOC 0217Z 331DEG 8KT 3517 10269 Beat
Local storm report, Jun 25, 9:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
927 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 NW DALHART 36.08N 102.54W
06/25/2017 E0.88 INCH DALLAM TX FIRE DEPT/RESCUE
HAIL COVERING THE ROADWAYS AT THE INTERSECTION OF
FM1727 AND HWY 87 NORTH.
&&
EVENT NUMBER AMA1700731
14The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 86 min |
| Jun 25, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 62 min |
| Jun 25, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 86 min |
| Jun 25, 8:17 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore | 118 min |
| Jun 25, 8:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 95 min |
| Jun 25, 9:14 PM CDT | Special Weather Statement | AMA | Potter | 61 min |
| Jun 25, 9:17 PM CDT | Special Weather Statement | AMA | Deaf Smith | 58 min |
| Jun 25, 9:32 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 88 min |
| Jun 25, 10:18 PM CDT | Special Weather Statement | AMA | Carson, Potter | 57 min |
| Jun 25, 10:27 PM CDT | Special Weather Statement | AMA | Deaf Smith | 33 min |
| Jun 25, 10:33 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 117 min |
| Jun 25, 10:57 PM CDT | Special Weather Statement | AMA | Armstrong, Deaf Smith, Randall | 63 min |
| Jun 25, 11:13 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.